I've been on 15 mg of Buspar for 8 days now. Some days I feel more calm. Some days I feel very irritable/aggressive. Mostly I feel I am in a fog, and absolutely exhausted. I do think I am a bit less anxious overall, but more irritable, some depression bouts and very low appetite/unhappy stomach. I wake up very early in the mornings from it, but so tired. I also get brain zaps and physical disorientation for about an 1 1/2 hours after I take it. Taking 1/2 in the morning and 1/2 at night. If I take 1/4 at a time I just feel out of it, not strong brain zaps or confusion. I am wondering if I should stay on it and the side effects will go away and it will work better or just throw in the towel.
I've tried Paxil, Celexa, Cymbalta and Lamictal. No good results with any of those. Xanax and Klonopin work, as does Propranolol (beta blocker). I would like to be on just one medication that works on an overall, regular basis. I was diagnosed panic disorder, OCD, social anxiety/phobia, agoraphobia and GAD about 10 years ago. Did CBT therapy for 4 years and now just talk therapy. The agoraphobia/panic are much more controlled (ie only a big issue if flying/traveling/public speaking/job interview etc) but social, OCD and GAD still major issues. I do not want to be medicated but I do want to be able to achieve my goals in life and not be stuck at home afraid of the world. Anxiety sucks.
Hey! I have been on buspar for 7 years. The first month I felt amazing. I must also tell you I take clonazepam. With the buspar, my initial side effects were zero, I did take with food. My anxiety was relieved kind of. The side effects were as most people say... brain zaps. However, I now take without food and it helps a lot more to take it that way. My anxiety is decreased. I will say within the first hour or so I would feel really warm. Other than that I don’t experience much.
2 Jul 2019
Hello. I am completely new to Buspar. I was just prescribed this med as I started taking Zoloft and had anxiety with it as well as a few episodes of my breathing stopped at night time, which I believe from the research that I have done, can be a side effect of the Zoloft or SSRI. I have never taken a preventative medication for anxiety. I have only taken Xanax which I really love having on hand. I try not to take man made meds as I am now trying CBD and other natural supplements but my anxiety has increased in the past 6 months, and it's truly scaring the crap out of me. So, my new DO has prescribed the Buspar.
From all of your responses ,I am assuming that the side effects are definitely something everyone experiences. Is this correct? I so wish there were none, but I guess that is not so with Buspar. I will make sure to take the medication with food, as you have mostly said that it lessens the side effects if you have food in your system, correct? Also, it stated on some of the medical sites that Buspar takes 2-4 weeks to fully work. Has anyone actually felt better after this time? I just don't want to start a medication and then go through all of those side effects if it doesn't help with the panic and all of those horrible feelings i get when I take it. I assume that I can also take Xanax while on the Buspar?
Thank you for the help. I am happy that we have this blog to talk with others about the reality of the medications we take. I am also utilizing therapy, getting outside to walk and garden more and yoga/breathing to help with the anxiousness.
4 Jun 2019
Started Buspar 5mg 3xday 6 days ago and the first two days my anxiety was even worse. Fear, increased panic, sweating, palpitations, etc. On the third to forth day I felt a heavy black cloud lift and things started to ease up. Yesterday was the best day I’ve had in a very long time. I was laughing with my husband and son, finding joy in little things for the first time in forever. What a wonderful feeling that was! Now today was fairly good for the most part, but towards the afternoon I felt my anxiety creeping worse for about two hours after my second dose. Calmed back down this evening so we will see what tomorrow brings. Praying this is my answer to finding life enjoyable again.
19 Apr 2019
Generally, it takes little over a month for everything to stabilize. I've been on Buspar 60mg for over 5 years. I've just lowered my dose from 60mg to 30mg after experiencing extreme drowsiness, loss of apetite and panic attacks coming back.
I've lowered my dose the second week in March and I still haven't completely leveled out. I feel "mellowed out" I have plenty of energy, I don't feel "horny" but I can get aroused.
It's been little over a month, appetite is coming back.
20 Apr 2018
I would like to know how to deal with the restlessness, stomach upset, headache and general anxiety while my body is adjusting to the buspirone. This is only my 3rd day.
15 Feb 2018
please tell me what is a brain zap?
20 Dec 2013
This is continue from my first comment. I'm using my phone and it's scrolling the message box up & down so fast, making it difficult to type or key in a word/words. Yes,I believed sincerely that Xanax saved my life! I had to stop taking it because of severe breathing problems I was having. Plus I had been taking Xanax n zoloft for many years. I shouldn't of taken it for so long! I've tried Prozac too and it worked well and I took it a number of years but began to have headaches n had to stop taking it. Prozac is good for depression n real good for memory! Zoloft helped my depression a lot n Xanax help tremendously on my anxiety & panic attacks.
20 Dec 2013
Hi, I just got my prescription for Buspar/Buspirone. I've been hesitant in taking it,but I will. I tried this Btuspar over a decade ago and didn't like it,it didn't seem to do anything for me.I had a couple of small complaints with side effects, nothing serious. Don't really remember now, except maybe keeping me awake and not completely taking the anxiety & panic attacks away. So because of my circumstances I've decided to try it again. I just recently had to get off medications I've been taking a very long time. First it was the Xanax several years ago and now the Zoloft, both has worked wonderfully for me.I called Xanax my miracle drug! I that time,I believed it saved my life.
1 Dec 2013
I know it's been a few years since this post but when I read your post I felt like I was reading what I would have written. I just started taking 5mg of Buspar 4 days ago in the am and pm and haven't noticed much change yet in my anxiety, but perhaps a bit more depressed and agitated than anything. I am also taking 12.5mg of Zoloft and have been for over a year without much relief. My psychiatrist thinks the addition of Buspar may be the answer??? What did you end up doing? Staying in the Buspar? Is it working? Hope you are doing better... searching for an answer/relief is so exhausting. Best, LA
18 Oct 2012
I've been on buspar for 6 weeks and 2 days they just increased my dose to 15 mg twice a day, it's definitely help with some of my panic/anxiety attacks but I still have them everyday, I have Xanax that I also take when they are real bad but after about 6 hours it's like the buspar wears off and that's when the panic/anxiety attacks start happening again. I was wondering if it ever fully helped you and if I should give this increase mg a chance to work but I feel that since I've been on it for 6 weeks that the increase should make me feel better and take away more of the panic/anxiety attacks.
27 Feb 2012
hi ,i was on the buspar for 3 yrs,i come off(for some reason,i cnt remember)but about 2 yrs aftr being off id started havin real bad back pains just in 1 spot of my back,well my huband took me to a chiropractor,he listen to my medical history&all the meds id been on but aftr he had x-ray then ordered some more test,now me w/no ins,im like i dnt have the money for all this i had just come in for adjutment,and he said it was very important for me to get 1 of the test ran,well my diagnosis was tht the pain(starts out as a burning sansation&just gets towhere i couldnt stand anything touchin it when it would start hurtin9uually aftr i was up using my arm in a repeated motion;washing dishes,folding clothe,anything moving my skin,muscles,etc.in my back,&it did start out as a nickel size spot,now its all the way across my back&narcotic kind pain meds do not help at all)had come frm the buspar which is a delayed start b/c it has to buildup in the ...
bodysystem,longacting antianxiety med,at the time it i was on it,it was very new&unlike my precious mom(rest her soul)it was 1 time tht i was a ginnie pig and i paid for it,but im lik alot of people when there desperate for relief,i take it if the doc saz too,thinkin at the time tht they no best,boy have i coem along way frm then but not far enuff to be off all the 9 meds im on now,anyway,it is tht the buspar burnt the nerves in mt central nervous system tht are in tht part of my skin on my back,now tho,my skin all the way across is numb to a point,if u pinch r stickit,it is numb only so far deep,then it burns if u cn go dwn deep enuff to pass the numbness. but anyway,i do so thank you for answering my question. God bless! anytime i cn help,if ever you need anything,oh,gosh! id just realise how much i had typed.sorry sweets,just hadnt had any1 to feel my pain n a long while, sorry again.glad to be here. alwazonmymind.
19 Feb 2012
You should notice a difference within the next couple of weeks. Give it some more time. Also, be certain to always take the BuSpar the same way, either always with food or always without food so to keep the blood levels constant.